Alert archive / Pennsylvania / Tornado Warnings in 2009
Tornado Warning 6, NWS State College, PA
NWS State College, PA issued this tornado warning at Jul 11, 2009, 5:51 PM EDT for Columbia County, Montour County, Northumberland County, Pennsylvania. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2009, 5:51 PM EDT (21:51 UTC)
- Expired
- Jul 11, 2009, 6:45 PM EDT
- In force
- 54 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Columbia County, PA, Montour County, PA, Northumberland County, PA
The radar
The State College radar (KCCX), 122 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 6:32 PM EDT | TSTM WND DMG | 3 W Bloomsburg, PA | TREES REPORTED DOWN 3W OF BLOOMSBURG. ESTIMATED 60 MPH WIND GUST. |
| Jul 11, 6:32 PM EDT | TSTM WND DMG | Bloomsburg, PA | TREES AND WIRES REPORTED DOWN IN BLOOMSBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KCTP 112151 TORCTP PAC037-093-097-112245- /O.NEW.KCTP.TO.W.0006.090711T2151Z-090711T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 551 PM EDT SAT JUL 11 2009 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN MONTOUR COUNTY IN CENTRAL PENNSYLVANIA... NORTHERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA... SOUTHERN COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA... * UNTIL 645 PM EDT * AT 550 PM EDT...THE PUBLIC REPORTED A TORNADO NEAR WATSONTOWN OR NEAR MILTON...MOVING SOUTHEAST AT 25 MPH. * THE TORNADO WILL BE NEAR... WEST MILTON AROUND 555 PM EDT... MOORESBURG AROUND 605 PM EDT... RIVERSIDE AROUND 615 PM EDT... MECHANICSVILLE AND DANVILLE AROUND 620 PM EDT... ELYSBURG AROUND 630 PM EDT... CATAWISSA...BLOOMSBURG AND KNOEBELS GROVE AROUND 635 PM EDT... THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 213 AND 233. THIS WILL ALSO IMPACT ROUTE 11. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...TAKE SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN A MOBILE HOME OR VEHICLE...LEAVE IT AND GET INSIDE A STRONG BUILDING. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 4100 7635 4082 7646 4103 7685 4110 7677 TIME...MOT...LOC 2150Z 294DEG 22KT 4106 7681 $$ FORECASTER: LAMBERT
1 follow-up statement
000
WWUS51 KCTP 112224
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
624 PM EDT SAT JUL 11 2009
PAC097-112231-
/O.CAN.KCTP.TO.W.0006.000000T0000Z-090711T2245Z/
NORTHUMBERLAND PA-
624 PM EDT SAT JUL 11 2009
...THE TORNADO WARNING FOR NORTHERN NORTHUMBERLAND COUNTY IS
CANCELLED...
THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS...THEREFORE THE TORNADO
WARNING HAS BEEN CANCELLED.
LAT...LON 4083 7646 4085 7650 4088 7652 4088 7654
4090 7657 4094 7657 4094 7660 4096 7663
4102 7663 4104 7657 4099 7635
TIME...MOT...LOC 2221Z 294DEG 22KT 4098 7658
$$
PAC037-093-112245-
/O.CON.KCTP.TO.W.0006.000000T0000Z-090711T2245Z/
MONTOUR PA-COLUMBIA PA-
624 PM EDT SAT JUL 11 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
SOUTHWESTERN COLUMBIA AND SOUTHEASTERN MONTOUR COUNTIES...
AT 620 PM EDT...DOPPLER RADAR CONTINUED TO SHOW A POSSIBLE TORNADO.
THIS TORNADO WAS LOCATED NEAR MECHANICSVILLE...OR NEAR
DANVILLE...MOVING SOUTHEAST AT 25 MPH. LOCAL LAW ENFORCEMENT OVER
THE PAST HOUR REPORTED A TORNADO ON THE GROUND NORTH OF MILTON
ALONG INTERSTATE 80.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 225 AND 233.
THIS WILL ALSO IMPACT ROUTE 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
&&
LAT...LON 4083 7646 4085 7650 4088 7652 4088 7654
4090 7657 4094 7657 4094 7660 4096 7663
4102 7663 4104 7657 4099 7635
TIME...MOT...LOC 2221Z 294DEG 22KT 4098 7658
$$
FORECASTER: LAMBERT/TYBURSKIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Jul 11, 3:57 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 11, 3:57 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 357 PM EDT SAT JUL 11 2009 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE STATE TONIGHT. HIGH PRESSURE WILL PROVIDE MAINLY DRY CONDITIONS FOR INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... SCATTERED PRE-FRONTAL CONVECTION HAS REMAINED SUB-SEVERE FOR THE MOST PART THIS AFTERNOON...LARGELY DUE TO WEAKER THAN XPCD INSTABILITY GIVEN EXPANSIVE CIRRUS CANOPY. VISIBLE SATL IMAGERY SHOWS PARTIAL CLEARING UPSTREAM IN THE RIGHT EXIT REGION OF 100KT JET OVER THE GRT LKS. SFC OBS SHOW DEWPTS STILL IN THE 60S AS FAR NW AS LOWER MI AS THE MAIN CLD FNT LAGS WELL BEHIND THE CONVECTIVE ACTIVITY. RECENT RADAR TENDS AND WARMING CLOUD TOPS VIA IR SATL IMAGERY SUGGEST CURRENT ACTIVITY SHOULD BE EXITING THE AREA BY 00Z. TAPERED POPS DOWN SIGNIFICANTLY AFT 03Z WITH MUCH OF THE AREA DRY AFTER DARK. && .SHORT TERM /11 PM THIS EVENING THROUGH MONDAY NIGHT/... CLEARING LINE SHOULD SLIDE ACROSS THE NRN MTNS TONIGHT WITH TEMPS AND DEWPOINTS FALLING OFF FROM NORTH TO SOUTH. SFC HIGH PRES BUILDING IN FROM THE OH VLY WILL LKLY PROVIDE FAIR WX INTO EARLY NEXT WEEK. HOWEVER...THE AREA WILL REMAIN SUSCEPTIBLE TO LOW AMPLITUDE SHORTWAVE ENERGY TRANSLATING SEWD WITHIN THE FAST NW FLOW ALOFT -- IN BTWN STRONG SCENTRAL U.S. UPPER RIDGE AND PERSISTENT CLOSED VORTEX NEAR HUDSON BAY. SREF GUID SHOWS BLW NORMAL H5 HEIGHTS AND 850 TEMPS WHICH WILL KEEP TEMPS ON THE COOL SIDE OF CLIMO. A WEAK SECONDARY TROUGH AXIS SLIDING SEWD FROM THE LWR GRT LKS MAY TOUCH OFF A FEW SHOWERS ON MONDAY...BUT PROB/CVRG LOOKS QUITE LOW ATTM SO WILL CONT DRY FCST ATTM. && .LONG TERM /TUESDAY THROUGH SATURDAY/... MADE ONLY MINOR CHANGES TO THE MEDIUM-LONG TERM FORECAST THIS AM GIVEN THE IMPENDING SEVERE WEATHER THREAT. TODAYS 00/06Z ENSEMBLE RUNS SHOW VERY LITTLE CHANGE IN THE OVERALL FLOW PATTERN ALOFT...WITH STUBBORN TROUGHING REMAINING ALONG THE WCOAST OF NOAM AND ACROSS SERN CANADA/NORTHEASTERN CONUS FOR THE FORESEEABLE FUTURE. INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS STILL XPCD FROM MID WEEK ON AS THE LOW LEVEL FLOW VEERS AROUND TO THE SOUTH/WEST. HPC PROGS CONTINUE TO SHOW A WARM FRONT LIFTING NEWD FROM THE OH VLY WED FOLLOWED BY A COLD FROPA FOR THUR/FRI. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY BELOW NORMAL AS HEIGHTS REMAIN SUPPRESSED OVER THE NORTHEAST STATES THROUGH THE END OF THE PD. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... LINE OF SHRA/TSRA MARCHING ACROSS THE STATE THIS AFTERNOON. HOWEVER...THE SOUTHERN HALF OF THE LINE IS BREAKING UP. DO EXPECT DEVELOPMENT TO CONTINUE OVER THE SOUTHERN MOUNTAINS AND MOVE INTO SOUTHEAST PA BY LATE AFTERNOON. TRIED TO TIME THE CONVECTION AND STEADY PRECIP THROUGH THE FIRST SIX HOURS OF THE FORECAST PERIOD. AS THE FRONT PASSES FROM WEST TO EAST THIS EVENING...WENT VFR TO MVFR OVERNIGHT THEN GOOD VFR FROM EARLY MORNING HOURS ON SUNDAY. WINDS BEHIND THE FRONT ON SUNDAY WILL BE BREEZY FROM THE NORTHWEST. OUTLOOK... SUN-TUE...VFR. LCL/VLY BR/FG PSBL EACH AM. WED...MAINLY VFR. MVFR IN SHRA PSBL. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO/STEINBUGL SHORT TERM...BEACHLER/STEINBUGL LONG TERM...STEINBUGL AVIATION...BEACHLER/TYBURSKI
Hazardous weather outlook, Jul 11, 10:11 AM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1011 AM EDT SAT JUL 11 2009 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-121415- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1011 AM EDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...AS A COLD FRONT PUSHES ACROSS THE REGION. THE MAIN THREATS WOULD BE FOR DAMAGING WIND GUSTS AND HAIL...BUT TORNADOES MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. DANGELO
In the hours before
Special weather statement, Jul 11, 3:52 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
352 PM EDT SAT JUL 11 2009
PAZ057>059-063-065-066-112045-
CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-SCHUYLKILL PA-
YORK PA-
352 PM EDT SAT JUL 11 2009
...STRONG THUNDERSTORMS WILL AFFECT DAUPHIN...LEBANON...NORTHEASTERN
CUMBERLAND...NORTHWESTERN LANCASTER...NORTHWESTERN YORK AND
SOUTHWESTERN SCHUYLKILL COUNTIES THROUGH 445 PM EDT...
AT 349 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE ALONG A LINE FROM
13 MILES NORTH OF LINGLESTOWN TO LINGLESTOWN TO MECHANICSBURG...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR WILLIAMSTOWN AROUND 400 PM...TOWER CITY
AROUND 410 PM...HERSHEY AND MUIR AROUND 420 PM...PINE GROVE AROUND
430 PM...SAND HILL AROUND 440 PM AND LEBANON AROUND 450 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 230 AND 264...I-78 BETWEEN
MILE MARKERS 0 AND 7...I-81 BETWEEN MILE MARKERS 57 AND 104...I-83
BETWEEN MILE MARKERS 32 AND 50...I-283.
LAT...LON 4052 7624 4049 7642 4039 7633 4012 7658
4013 7718 4031 7701 4033 7691 4036 7696
4060 7676 4059 7614
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Jul 11, 3:58 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 PM EDT SAT JUL 11 2009
PAZ036-064-112100-
ADAMS PA-FRANKLIN PA-
358 PM EDT SAT JUL 11 2009
...A STRONG THUNDERSTORM WILL AFFECT ADAMS AND SOUTHEASTERN FRANKLIN
COUNTIES...
AT 357 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MONT
ALTO...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR FAIRFIELD AROUND 420 PM...SEVEN STARS AROUND
435 PM...GETTYSBURG AROUND 440 PM AND GERMANTOWN AROUND 500 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15 FROM THE
MARYLAND BORDER TO NORTH OF GETTYSBURG...ROUTE 30 FROM FAYETTEVILLE
TO NEW OXFORD...STATE ROAD 94...STATE ROAD 97.
LAT...LON 3973 7763 3996 7754 3990 7699 3988 7698
3971 7703 3972 7758
EXPERIMENTAL
FORECASTER: DANGELOLocal storm report, Jul 11, 4:22 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
422 PM EDT SAT JUL 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL NNW CHAMBERSBURG 39.93N 77.66W
07/11/2009 E0.88 INCH FRANKLIN PA TRAINED SPOTTER
0324 PM HAIL NNW CHAMBERSBURG 39.93N 77.66W
07/11/2009 E1.00 INCH FRANKLIN PA TRAINED SPOTTER
0325 PM HAIL 3 E ST. THOMAS 39.94N 77.68W
07/11/2009 E1.00 INCH FRANKLIN PA FIRE DEPT/RESCUE
&&
CJESpecial weather statement, Jul 11, 4:30 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
430 PM EDT SAT JUL 11 2009
PAZ012-041-046-112130-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-
430 PM EDT SAT JUL 11 2009
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLINTON AND CENTRAL
LYCOMING COUNTIES THROUGH 530 PM EDT...
AT 427 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 14 MILES
NORTH OF JERSEY SHORE TO 10 MILES NORTHWEST OF JERSEY SHORE TO LOCK
HAVEN...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THESE STORMS WILL BE NEAR ENGLISH CENTER AROUND 435 PM...SALLADASBURG
AROUND 450 PM...TROUT RUN AROUND 455 PM...COGAN STATION AROUND 505
PM...GARDEN VIEW AROUND 510 PM AND WILLIAMSPORT AROUND 520 PM.
THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 21 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14.
LAT...LON 4142 7680 4128 7687 4119 7701 4122 7758
4133 7748 4147 7730
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Jul 11, 5:13 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
513 PM EDT SAT JUL 11 2009
PAZ041-042-046-051-053-112215-
COLUMBIA PA-MONTOUR PA-NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-
SULLIVAN PA-
513 PM EDT SAT JUL 11 2009
...STRONG THUNDERSTORMS WILL AFFECT EASTERN LYCOMING...NORTH
CENTRAL MONTOUR...NORTHERN COLUMBIA AND SULLIVAN COUNTIES THROUGH
615 PM EDT...
AT 511 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
SOUTHWEST OF MONROETON TO 13 MILES NORTHEAST OF MONTOURSVILLE TO
MONTOURSVILLE...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. A 15 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SOME SMALL STREAMS.
THESE STORMS WILL BE NEAR DUSHORE AROUND 530 PM...BIGGERTOWN AROUND
545 PM...STILLWATER AROUND 600 PM AND BERWICK AROUND 615 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 237 AND 247...I-180 BETWEEN MILE MARKERS 10
AND 20.
LAT...LON 4097 7623 4112 7675 4116 7673 4117 7674
4123 7692 4142 7685 4159 7671 4155 7622
4132 7631 4120 7632 4114 7628 4114 7623
4099 7621
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Jul 11, 5:38 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT SAT JUL 11 2009
PAZ004-112215-
WARREN PA-
538 PM EDT SAT JUL 11 2009
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN COUNTY...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 19 MILES NORTH OF
OIL CITY...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ENTERPRISE AROUND 600 PM AND TIDIOUTE AROUND
610 PM.
THIS WILL IMPACT ROUTE 62.
LAT...LON 4172 7920 4162 7922 4162 7961 4163 7962
4175 7963
EXPERIMENTAL
FORECASTER: STEINBUGLThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:09 PM EDT | Special Weather Statement | CTP | Blair | 36 min |
| Jul 11, 12:23 PM EDT | Special Weather Statement | CTP | McKean, Warren | 82 min |
| Jul 11, 12:43 PM EDT | Special Weather Statement | CTP | Bedford | 32 min |
| Jul 11, 12:46 PM EDT | Special Weather Statement | CTP | McKean, Warren | 74 min |
| Jul 11, 12:57 PM EDT | Areal Flood Advisory | CTP | McKean, Warren | 3 hr |
| Jul 11, 1:42 PM EDT | Special Weather Statement | CTP | McKean, Potter | 63 min |
| Jul 11, 1:47 PM EDT | Special Weather Statement | CTP | Blair | 43 min |
| Jul 11, 1:57 PM EDT | Special Weather Statement | CTP | Fulton | 63 min |
| Jul 11, 2:04 PM EDT | Special Weather Statement | CTP | Centre, Mifflin | 56 min |
| Jul 11, 2:27 PM EDT | Areal Flood Advisory | CTP | Fulton | 117 min |
| Jul 11, 2:35 PM EDT | Areal Flood Advisory | CTP | Cameron, Elk, McKean, Potter, Tioga | 117 min |
| Jul 11, 2:48 PM EDT | Special Weather Statement | CTP | Franklin | 57 min |
| Jul 11, 2:59 PM EDT | Special Weather Statement | CTP | Lycoming, Tioga | 76 min |
| Jul 11, 3:01 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 59 min |
| Jul 11, 3:38 PM EDT | Areal Flood Advisory | CTP | Franklin | 112 min |
| Jul 11, 3:52 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon | 53 min |
| Jul 11, 3:58 PM EDT | Special Weather Statement | CTP | Adams | 62 min |
| Jul 11, 4:30 PM EDT | Special Weather Statement | CTP | Lycoming | 60 min |
| Jul 11, 4:58 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Northumberland, Union | 62 min |
| Jul 11, 5:13 PM EDT | Special Weather Statement | CTP | Columbia, Sullivan | 62 min |
| Jul 11, 5:28 PM EDT | Tornado Warning | CTP | Lycoming, Northumberland, Union | 32 min |
| Jul 11, 5:38 PM EDT | Special Weather Statement | CTP | Warren | 37 min |
| Jul 11, 5:42 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 63 min |
| Jul 11, 5:46 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 59 min |
| Jul 11, 5:57 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk | 63 min |
| Jul 11, 6:07 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield | 42 min |
| Jul 11, 6:33 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Schuylkill | 87 min |
| Jul 11, 6:42 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Clearfield, Huntingdon, Mifflin | 63 min |
| Jul 11, 6:43 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 62 min |
| Jul 11, 7:05 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry | 40 min |
| Jul 11, 7:13 PM EDT | Special Weather Statement | CTP | Adams, Franklin | 62 min |
| Jul 11, 7:17 PM EDT | Tornado Warning | CTP | Elk | 28 min |
| Jul 11, 7:19 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Huntingdon, Lycoming, Mifflin, Montour and 3 more | 71 min |
| Jul 11, 7:32 PM EDT | Special Weather Statement | CTP | Schuylkill | 58 min |
| Jul 11, 7:44 PM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Montour, Northumberland | 61 min |
| Jul 11, 7:50 PM EDT | Special Weather Statement | CTP | Cameron | 40 min |
Nearby
Tornado Warnings in Pennsylvania, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.